| Model Number |
BEA25-80/I16-40 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
10/29/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and an afx vela suprarenal stent graft to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years post initial procedure, a type 3b endoleak was identified and an afx2 bifurcated stent graft and an ovation ix extender limb were implanted to resolve this event.This event was previously reported under mdr # 2031527-2017-00225.Now, approximately 3.5 years post-re-intervention, a possible 3b endoleak of the afx2 bifurcated stent graft stent was identified.The physician elected to treat the patient by placing a vela infrarenal stent graft extension and perform ballooning to resolve this event.The patient status is unknown at this time.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 3b endoleak as not being able to be confirmed.This is not consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: h6: result code: remove code 3233.H6: conclusion code: remove code 11.